Mississippi, 2010

Flash Flooding and Damaging Winds in Mississippi, August 13 to 14, 2010

August 13 to 14, 2010 · NWS JAN · 14 events in 9 counties and zones

Showers and thunderstorms occurred across the region on August 13th and 14th. Some of the storms produced damaging winds and torrential rain, which resulted in some flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.4 million
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Showers and thunderstorms occurred across the region on August 13th and 14th. Some of the storms produced damaging winds and torrential rain, which resulted in some flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 13, 7:45 AM CST, 26 minutes earlier.

Area forecast discussion, Aug 13, 7:45 AM CST, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
845 AM CDT FRI AUG 13 2010

.UPDATE...CHALLENGING FORECAST TODAY AND HAVE DONE A QUICK UPDATE TO
MAKE SOME INITIAL ADJUSTMENTS. REMNANTS OF TD5 CURRENTLY SPINNING
JUST N OF MOBILE BAY. VERY MOIST AND RELATIVELY UNSTABLE AIRMASS
ASSOCIATED WITH THIS FEATURE IS IN PLACE ACROSS AREA...WITH 12Z JAN
SOUNDING SHOWING AN IMPRESSIVE 2.6 INCH PW VALUE. RADAR AND
SATELLITE SHOWS BAND OF SCATTERED CONVECTION FROM JAN METRO SW INTO
HEZ AREA AND THEN INTO EAST CENTRAL LA. THIS ACTIVITY IS MORE MID
LEVEL IN NATURE AND WILL LIKELY TEND TO WEAKEN SOMEWHAT LATER THIS
MORNING. HOWEVER HAVE ADJUSTED POPS THROUGH 18Z TO ACCOUNT FOR THIS
ACTIVITY...INCREASING POPS OVER SW MS AND EC LA AND DECREASING THEM
OVER SE MS. HAVE ALSO TWEAKED TEMPS DOWN OVER THIS AREA AS WELL AS
JAN SOUNDING WOULD INDICATE EVEN WITH BREAKS IN THE CLOUDS...LOW
CONVECTIVE TEMPS WILL LIKELY PRECLUDE VALUES FROM REACHING THE UPPER
90S. FARTHER NW...MORE SUNSHINE AND STARTING FROM TEMPS NEAR
80...WILL BE A PRETTY MISERABLE DAY AS TEMPS LIKELY HIT CENTURY
MARK WITH OPPRESSIVE HUMIDITY. HEAT ADVISORY LOOKS GOOD HERE.
OBVIOUSLY TRICKER OVER THE SW PARTS OF THE CWA WHERE CLOUDS AND RAIN
COULD KEEP ADVISORY CRITERIA FROM BEING MET...BUT ADVISORY GOES
THROUGH SAT AND AS TD 5 REMNANTS DRIFT E MORE LIKELY THE CRITERIA
WILL BE HIT FOR TOMORROW. FOR NOW WILL LEAVE AS IS BUT COULD UPDATE
AGAIN LATER THIS MORNING TO ADJUST ADVISORY...AS WELL AS TEMPS/POPS
FOR LATEST TRENDS.   /AG/

&&

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...A RATHER FLAT 590DM
RIDGE WILL CONTINUE OVER OUR REGION THROUGH THE SHORT TERM IN
CONJUNCTION WITH RATHER WEAK HIGH PRESSURE AT THE SURFACE. THIS WILL
TRANSLATE INTO RATHER LIGHT WINDS THROUGH THE ATMOSPHERE OVER OUR
REGION AND A SLOW MOVEMENT TO THE REMNANTS OF TROPICAL DEPRESSION
FIVE. REGIONAL RADARS SHOWED THE CENTER OF CIRCULATION ASSOCIATED
WITH THE OLD DEPRESSION SPINNING NEAR THE MISSISSIPPI COAST BETWEEN
GULF PORT AND PASCAGOULA. MODEL CONSENSUS DRIFTS THIS FEATURE TO THE
NORTH NORTHEAST TODAY AND SATURDAY. THE 00Z JAN SOUNDING SHOWED A PW
OF 2.36INS AND THE SATELLITE-DERIVED BLENDED TOTAL PRECIPITABLE
WATER PRODUCT INDICATES EVEN GREATER PWS NEAR 2.6INS ACROSS SOUTHERN
MISSISSIPPI AND SOUTHEAST LOUISIANA THIS MORNING. DRIER AIR WITH PWS
NEAR 2 INCHES WAS NOTED AND WILL CONTINUE OVER OUR NORTHWEST ZONES.
THE LARGE SLUG OF ANOMALOUSLY HIGH PWS WILL SHIFT EAST OF OUR CWA
INTO THE WEEKEND AS THE REMNANTS OF THE DEPRESSION SHIFTS EAST.

FOR TODAY...THE LOCAL WRF AND MODELS SHOW GREATER COVERAGE OF
CONVECTION BY AFTERNOON OVER THE SOUTHEAST HALF OF OUR CWA THAN WE
SAW ON THURSDAY. ISOLATED COVERAGE CANNOT BE RULED OUT OVER THE
NORTHWEST HALF. UNFORTUNATELY THE HEAT WILL BE A FACTOR AGAIN TODAY
AS HEAT INDEX VALUES EXCEED 105 AND BRIEFLY 110 OVER OUR WESTERN AND
NORTHERN ZONES. VICKSBURG AND GREENWOOD WILL APPROACH THEIR RECORD
HIGHS THIS AFTERNOON. MUCH OF THE WEST AND NORTH WILL TOP OUT NEAR
100 DEGREES AGAIN. THIS SAME AREA WILL SEE DANGEROUSLY HIGH HEAT
INDEX VALUES AGAIN SATURDAY AND HAVE EXTENDED THE HEAT ADVISORY
THROUGH 7PM SATURDAY. THE CLOUDS AND GREATER CHANCES FOR RAIN OVER
OUR SOUTHEAST HALF SHOULD HELP HOLD THE HEAT DOWN TODAY AND
SATURDAY. WITH SUCH HIGH PWS...EXPECTED SLOW MOVEMENT OF STORMS AND
POSSIBLE TRAINING...LOCALLY HEAVY RAINFALL WILL REMAIN A CONCERN
THROUGH SATURDAY. WL CONTINUE MENTION OF THIS RISK IN THE HWO. COME
SATURDAY THE REMNANT CIRCULATION IS EXPECTED TO BE OVER SOUTHEAST
MISSISSIPPI MOVING INTO SOUTHWEST ALABAMA BY THE END OF THE DAY.
SIMILAR TO TODAY...COOLEST TEMPERATURES AND GREAT POPS WILL BE
CARRIED OVER OUR SOUTHEAST WITH GREATEST TEMPERATURES AND LOWEST
POPS TO THE NORTHWEST. HEAT INDEX VALUES LOOK TO TOP OUT A LITTLE
HIGHER OVER THE DELTA. SOME PORTIONS OF THE DELTA MAY REQUIRE AN
EXCESSIVE HEAT WARNING TOMORROW AFTERNOON. /22/

.LONG TERM...SUNDAY THROUGH FRIDAY...THE PRIMARY WEATHER CONCERNS
FOR THIS PERIOD WILL BE THE REMNANT OF TROPICAL MOISTURE AFFECTING
THE REGION FOR THE REMAINDER OF THIS WEEKEND INTO NEXT WEEK. A
SURFACE BOUNDARY WHICH WILL COME TOWARD THE REGION FOR EARLY NEXT
WEEK AS IT BECOMES STATIONARY AND ALSO THE POSSIBLE SURFACE LOW
DEVELOPMENT FOR THE MIDDLE OF NEXT WEEK AS WELL AS VARIED MODEL
SOLUTIONS WITH THE LOW DEVELOPMENT/TRACK AND TROPICAL MOISTURE WITH
ITS AFFECTS ON PRECIP COVERAGE AND TEMPS. ALSO A SECONDARY FRONTAL
BOUNDARY WHICH WILL PUSH INTO THE REGION ON LATE WEDNESDAY INTO
THURSDAY.

LONG RANGE MODELS AND ENSEMBLES CONTINUE TO SHOW COOLER AND WETTER
WEATHER FOR THE REMAINDER OF THIS WEEKEND INTO THE WORK WEEK DUE TO
THE REMNANT OF TROPICAL MOISTURE. THE ASSOCIATED CLOUDS AND RAIN
WILL PROVIDE SOME RELIEF FROM THE RECENT WARM SPELL ALTHOUGH THE
MEX/GFS CAME IN RATHER WARM FOR THE DELTA. PRECIPITABLE WATER WILL
EB FROM 2.0 TO 2.3 INCHES FROM SUNDAY THROUGH WEDNESDAY...THEN IT
DRIES OUT SOME FROM 1.5 TO AROUND 2.0 ON THURSDAY AND FRIDAY.
WE SHOULD HAVE DECENT CHANCES OF RAIN THROUGH THE PERIOD ESPECIALLY
THROUGH THE MIDDLE OF NEXT WEEK.

AS WE GO INTO SUNDAY INTO EARLY NEXT WEEK THE GFS...CANADIAN...EURO
AND ENSEMBLES SHOW THAT A SURFACE BOUNDARY WILL APPROACH THE REGION.
THIS WILL COMBINE WITH THE TROPICAL MOISTURE IN PLACE. IT WILL
BECOME STATIONARY TO OUR NORTHWEST.  AN UPPER LEVEL HIGH WILL BE
CENTERED OVER THE SOUTHERN PLAINS FOR SUNDAY WHILE UPPER LEVEL
TROUGHING DEVELOPS OVER THE NORTHERN AND CENTRAL PLAINS AS WELL AS
THE NORTHERN AND CENTRAL MISSISSIPPI VALLEY. HOWEVER...THE GFS SEEMS
TO DEVELOP A CLOSED CIRCULATION OVER NORTHWEST FLORIDA ON MONDAY AS
IT MOVES WEST. IT SEEMS TO DEEPEN IT IN THE LOW TO UPPER LEVELS. IT
MOVES THIS CLOSED SYSTEM NORTHWARD OVER THE ARKLAMISS REGION ON
WEDNESDAY. IT CURVES IT TO THE RIGHT AND MOVES INTO NORTHERN ALABAMA
ON WEDNESDAY NIGHT. THIS WILL COMBINE WITH A SECONDARY FRONT WHICH
WILL MOVE INTO THE REGION ON WEDNESDAY NIGHT INTO THURSDAY. DO NOT
HAVE MUCH CONFIDENCE IN THE GFS SOLUTION WITH SUCH A DEEP CLOSED
CIRCULATION. THE MORE CONSERVATIVE EURO SEEMS TO MOVE A WEAK LOW
PRESSURE SYSTEM TO THE WEST SOUTH OF AN UPPER TROUGH WHICH EXTENDS
INTO THE LOWER MISSISSIPPI VALLEY FOR WEDNESDAY NIGHT INTO
THURSDAY...BRINGING THE SURFACE FRONT INTO THE REGION. AS WE GO INTO
FRIDAY THE UPPER RIDGE WILL BUILD INTO THE REGION FROM THE WEST.
BOTH THE GFS AND EURO ARE IN AGREEMENT WITH THIS FEATURE. THE DGEX
MOVES A CLOSED CIRCULATION ALONG THE GULF COAST FROM NORTHWEST
FLORIDA ON MONDAY TO SOUTHEAST TEXAS BY WEDNESDAY...THEN IT CURVES
IT TO THE RIGHT OVER ARKANSAS AS IT COMBINES WITH A SURFACE FRONT ON
THURSDAY. AS WE GO INTO FRIDAY IT MOVES WELL NORTH OF THE REGION. IT
BRINGS SOUTHWEST FLOW ALOFT OVER THE REGION WITH THE UPPER TROUGH
OVER THE PLAINS ON FRIDAY...WHICH BRINGS PRETTY GOOD RAIN COVERAGE
TO THE REGION. THE SREF AND UKMET SHOWS A LOW OVER NORTHWEST FLORIDA
ON MONDAY. THE CANADIAN MODEL LIKE THE GFS BRINGS THE CLOSED LOW
CIRCULATION OVER THE ARKLAMISS REGION ON WEDNESDAY THEN COMBINES IT
WITH THE FRONTAL BOUNDARY ON WEDNESDAY NIGHT. FINALLY THE ENSEMBLES
SHOWS SOME WEAKNESS IN THE UPPER RIDGE...BUT NO CLOSED CIRCULATIONS
MOVING OVER THE COASTAL OR THE ARKLAMISS REGION. SO WITH THIS IN
MIND WILL GO WITH THE COMBINATION OF THE MORE CONSERVATIVE ENSEMBLES
AND EURO SOLUTIONS FOR SUNDAY THROUGH THURSDAY...THEN GO WITH THE
UPPER RIDGE FOR FRIDAY FOR MOST OF THE MODELS AND ENSEMBLES.

AS FAR AS TEMPS ARE CONCERN...MOS AND MEX GUIDANCE LOOKED A LITTLE
WARM FOR DAY TIME HIGHS...ESP IN THE NORTHWEST DELTA REGION FOR THE
LONG TERM PERIOD FROM THIS WEEKEND INTO NEXT WEEK. IT DID NOT
TAKE THE RICH TROPICAL MOISTURE WITH THE CLOUDS AND RAIN COVERAGE
INTO AFFECT ALONG WITH THE FRONTAL BOUNDARY TO THE NORTH....WHICH
WILL COME THROUGH ON LATE WEDNESDAY INTO THURSDAY. GUIDANCE LOOKED
PRETTY GOOD FOR FRIDAY. SO WENT CLOSE TO CURRENT LOWER FORECAST
NUMBERS AND MADE SOME SLIGHT ADJUSTMENTS TO ENSEMBLE GUIDANCE WITH
HIGHS IN THE LOWER TO MIDDLE 90S. HEAT INDICES COULD REACH THE 105
TO 108 RANGE DURING THE DAY FOR THIS WEEKEND INTO MONDAY...WHICH
COULD BRING OUT SOME POSSIBLE HEAT ADVISORIES. MADE SLIGHT
ADJUSTMENTS TO MEX AND GMOS LOWS WITH READINGS IN THE 70S.

AS FAR AS POPS ARE CONCERN...MEX AND GFS GUIDANCE POPS LOOKED A
LITTLE LOW AFTER SUNDAY WITH ITS STRONG MODEL SOLUTION...EXCEPT FOR
WEDNESDAY. SO WENT CLOSE TO THE HIGHER END OF ENSEMBLE GUIDANCE POPS
WITH THE TROPICAL MOISTURE IN PLACE AND THE COMING SURFACE
BOUNDARY./17/

&&

.AVIATION...A BRIEF PERIOD OF MVFR VISIBILITIES DUE TO PATCHY FOG IS
EXPECTED OVER THE AREA FROM 10-13Z THIS MORNING. OTHERWISE...VFR
CONDITIONS WILL PREVAIL THROUGH THE MORNING UNTIL THUNDERSTORMS
DEVELOP. AS THE REMNANTS OF TROPICAL DEPRESSION FIVE CONTINUE TO
IMPACT THE REGION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ARE EXPECTED ACROSS THE SOUTHEAST HALF OF THE AREA...WITH MORE
ISOLATED COVERAGE TO THE NORTHWEST. THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING WIND GUSTS TO 30 KT ALONG WITH VERY HEAVY
RAINFALL...PARTICULARLY ALONG AND SOUTHEAST OF A LINE FROM NATCHEZ
TO JACKSON TO MERIDIAN. MVFR TO IFR CEILINGS/VISIBILITIES ARE
EXPECTED TO ACCOMPANY THE SHOWERS AND THUNDERSTORMS. OUTSIDE OF
SHOWERS AND STORMS...GENERALLY VFR CONDITIONS ARE EXPECTED THROUGH
TONIGHT WITH EAST TO SOUTHEAST WINDS AT 3 TO 7 KTS. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       98  76  97  77 /  54  33  29  16
MERIDIAN      97  75  95  75 /  67  41  41  16
VICKSBURG     99  75  98  76 /  43  25  22  15
HATTIESBURG   94  76  94  77 /  75  39  62  30
NATCHEZ       94  76  97  77 /  49  19  37  18
GREENVILLE   102  77 101  78 /  17  17  15  18
GREENWOOD    100  76 101  77 /  23  25  16  17

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR MSZ018-019-025>042-047-
     053-059-060.

LA...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR ARZ074-075.

&&

08/22/17/22
Hazardous weather outlook, Aug 13, 3:58 AM CST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
458 AM CDT FRI AUG 13 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>042-047-053-
059-060-141000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS-
458 AM CDT FRI AUG 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HIGH TEMPERATURES IN THE UPPER 90S TO NEAR 100 DEGREES WILL COMBINE
WITH HIGH HUMIDITY TO PRODUCE HEAT INDEX VALUES OF 106 TO 111 DEGREES
AGAIN THIS AFTERNOON. OVERNIGHT LOWS WILL ONLY FALL INTO THE MID TO
UPPER 70S PROVIDING LITTLE RELIEF FROM THE DAYTIME HEAT. A HEAT
ADVISORY IS IN EFFECT THROUGH SATURDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HIGH TEMPERATURES IN THE UPPER 90S TO NEAR 100 DEGREES WILL COMBINE
WITH HIGH HUMIDITY TO PRODUCE HEAT INDEX VALUES OF 107 TO 112 DEGREES
SATURDAY AFTERNOON. A HEAT ADVISORY IS IN EFFECT THROUGH SATURDAY
AFTERNOON. COOLER TEMPERATURES ARE EXPECTED FOR SUNDAY BUT A HEAT
ADVISORY MAY NEED TO BE EXTENDED THROUGH SUNDAY FOR A PORTION OF THE
AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

MSZ043>046-048>052-054>058-061>066-072>074-141000-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
458 AM CDT FRI AUG 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HIGH TEMPERATURES IN THE MID TO UPPER 90S WILL COMBINE WITH HIGH
HUMIDITY TO PRODUCE HEAT INDEX READINGS OF 101 TO 106 DEGREES AGAIN
THIS AFTERNOON. MEANWHILE...THE REMNANTS OF TROPICAL DEPRESSION FIVE
OVER THE MISSISSIPPI COAST WILL ENHANCE THE POTENTIAL FOR LOCALLY
HEAVY RAINFALL ACROSS SOUTHERN AND CENTRAL MISSISSIPPI TODAY. LOCAL
RAINFALL AMOUNTS OF 1 TO 3 INCHES COULD FALL IN PLACES...LEADING TO
THE PONDING OF WATER IN LOW-LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE WEAK LOW PRESSURE CENTER WILL MEANDER ACROSS SOUTHEAST MISSISSIPPI
AT LEAST THROUGH SATURDAY KEEPING SOME RISK FOR TROPICAL DOWNPOURS
AND ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES IN SOME LOCATIONS.
THE EVENTUAL DISSIPATION OF THIS SYSTEM IS QUITE UNCERTAIN AND WILL
NEED TO BE MONITORED INTO THE FIRST PART OF NEXT WEEK.

IN ADDITION...HIGH TEMPERATURES IN THE MID TO UPPER 90S WILL COMBINE
WITH HIGH HUMIDITY TO PRODUCE HEAT INDEX READINGS OF 100 TO 105 DEGREES
SATURDAY AFTERNOON.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

22

In the hours before

Special weather statement, Aug 13, 7:47 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
847 AM CDT FRI AUG 13 2010

LAZ026-MSZ060-131425-
CONCORDIA LA-ADAMS MS-
847 AM CDT FRI AUG 13 2010

A BAND OF SHOWERS AND THUNDERSTORMS...CAPABLE OF PRODUCING VERY
HEAVY RAIN...WAS LOCATED FROM AROUND NATCHEZ TO 7 MILES SOUTH OF
FERRIDAY AT 844 AM CDT. THE LINE WAS NEARLY STATIONARY AND HAS
PRODUCED 1 TO 1.5 INCHES OF RAIN OVER THE PAST 30 MINUTES TO ONE
HOUR. IF THIS TYPE OF HEAVY RAINFALL PERSISTS FOR ANOTHER 30
MINUTES...FLASH FLOODING WILL BECOME A POSSIBILITY AND A FLASH FLOOD
WARNING MAY BE NEEDED.

PEOPLE IN NORTHERN ADAMS COUNTY...AND CENTRAL CONCORDIA PARISH SHOULD
MONITOR THIS ACTIVITY CLOSELY.

CME

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 flash flood, 4 thunderstorm wind, 3 heavy rain, 1 lightning. Local standard time, as filed.

Heavy Rain, Adams

When
August 13, 8:11 AM CST
Where
Adams County, 1.5 mi SSE of Natchez
Reported by
Emergency Manager
Coordinates
31.550, -91.390

The Natchez E.O.C. reported 2.54 inches of rain since 7 am.

Flash Flood, Adams

When
August 13, 8:20 AM CST to 9:20 AM CST
Where
Adams County, 1.08 mi SSW of Natchez to 0.48 mi SSW of Natchez
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.556, -91.409

A portion of North Wall Street had 14 to 16 inches of water covering the road. The water did approach the base of one home.

Flash Flood, Jefferson

When
August 13, 9:55 AM CST to 10:10 AM CST
Where
Jefferson County, 2.38 mi SSW of Fayette to 2.32 mi NE of Stumpley
Cause
Heavy Rain
Property damage
$5,000
Reported by
Public
Coordinates
31.690, -91.090

Several low lying county roads were covered with water. An estimated 3 to 5 inches of rain was reported.

Lightning, Smith

When
August 13, 12:30 PM CST
Where
Smith County, 3.34 mi SSW of Raleigh
Property damage
$1.1 million
Reported by
Newspaper
Coordinates
31.983, -89.544

A storage tank was struck by lighting and caused the tank to catch fire. The initial fire spread to two other tanks engulfing three 1000 gallons tanks into a huge fire. Each tank had a small amount of crude oil and salt water in them.

Flash Flood, Jefferson Davis

When
August 13, 12:45 PM CST to 2:40 PM CST
Where
Jefferson Davis County, 0.79 mi S of Prentiss to 1 mi ENE of Prentiss
Cause
Heavy Rain
Property damage
$200,000
Reported by
Emergency Manager
Coordinates
31.589, -89.880

Locally heavy rainfall, between 3 and 4 inches, quickly fell across portions of Jefferson Davis County, especially across Prentiss. Numerous streets were under water with several roads closed. Traffic had to be redirected around town. A few businesses were flooded due to the high water.

Heavy Rain, Jefferson Davis

When
August 13, 1:30 PM CST
Where
Jefferson Davis County, 0.59 mi E of Prentiss
Reported by
Emergency Manager
Coordinates
31.600, -89.870

The Prentiss Fire Department measured 3.72 inches of rain.

Thunderstorm Wind, Rankin

When
August 13, 1:35 PM CST
Where
Rankin County, Puckett
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Utility Company
Coordinates
32.080, -89.780

Multiple power lines were down in the Puckett area.

Heavy Rain, Jefferson Davis

When
August 13, 2:00 PM CST
Where
Jefferson Davis County, 2.3 mi SW of Mt Carmel
Reported by
Emergency Manager
Coordinates
31.625, -89.825

There was 2.90 inches of rain reported on Hall Lane northeast of Prentiss.

Thunderstorm Wind, Madison

When
August 13, 2:06 PM CST
Where
Madison County, 2.43 mi ESE of Shocco
Measured
57 kt (66 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
32.610, -89.860

Trees were uprooted and numerous power lines were down around Holmes Hollow Lane, Whiddon Road, Saint Catherine Road, and Allenwood Drive. One home experienced damage due to a fallen tree.

Flash Flood, Lauderdale

When
August 13, 3:41 PM CST to 4:50 PM CST
Where
Lauderdale County, 0.9 mi NE of Meridian to 1.11 mi NNW of Bonita
Cause
Heavy Rain
Property damage
$20,000
Reported by
Public
Coordinates
32.380, -88.710

Several roads in downtown Meridian were under water. One motorist was trapped in a car, but was able to get out safely.

Flash Flood, Lauderdale

When
August 13, 4:00 PM CST to 5:00 PM CST
Where
Lauderdale County, 2.38 mi NNE of Lost Gap to 1.28 mi NNW of (Mei)key Fld Meridia
Cause
Heavy Rain
Property damage
$25,000
Reported by
Public
Coordinates
32.360, -88.780

Standing water was reported at the intersection of Interstates 59 and 20 near Meridian, with 3 accidents reported.

Flash Flood, Lauderdale

When
August 13, 4:30 PM CST to 5:30 PM CST
Where
Lauderdale County, 0.9 mi NE of Meridian to 1.4 mi NNW of Bonita
Cause
Heavy Rain
Property damage
$40,000
Reported by
Law Enforcement
Coordinates
32.380, -88.710

There were reports of several vehicles stranded due to flash flooding in Meridian.

Thunderstorm Wind, Winston

When
August 14, 4:45 PM CST
Where
Winston County, 0.69 mi S of Louisville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.120, -89.050

A few trees were reported down.

Thunderstorm Wind, Noxubee

When
August 14, 7:24 PM CST
Where
Noxubee County, 1.6 mi WSW of Bigbee Vly
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.244, -88.377

Numerous large limbs were down, partially blocking Highway 388 for a short period of time.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2010Every state in 2010This day in weather historyWarnings in Mississippi, August 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253018, 253020, 253021, 259286, 253023, 253025, 253006, 253027, 253008, 253029, 253030, 253031, 253010, 253012.